Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Weak and Strong Density of Compositions

Authors: Luigi De Pascale and Eugene Stepanov
Journal: Trans. Amer. Math. Soc. 352 (2000), 3707-3721
MSC (1991): Primary 47B38, 47A67, 34K05
Published electronically: March 2, 2000
MathSciNet review: 1675182
Full-text PDF

Abstract | References | Similar Articles | Additional Information


The convergence in various topologies of sequences of inner superposition (composition) operators acting between Lebesgue spaces and of their linear combinations is studied. In particular, the sequential density results for the linear span of such operators is proved for the weak, weak continuous and strong operator topologies.

References [Enhancements On Off] (What's this?)

  • 1. N. V. Azbelev, V. P. Maksimov, and L.F. Rakhmatullina.
    Introduction to the Theory of Functional Differential Equations.
    ``Nauka'', Moscow, 1991.
    in Russian. MR 92j:34123. English transl. of the 1st part: Introduction to the Theory of Linear Function Differential Equations. World Federation Publishers, 1996. MR 97m:34002
  • 2. G. Buttazzo, M.E. Drakhlin, L. Freddi, and E. Stepanov.
    Homogenization of optimal control problems for functional differential equations with deviating argument.
    J. Optim. Theory and Appl., 93(1):103-119, 1997. MR 98d:49015
  • 3. A.V. Chistyakov.
    A pathological counterexample for hypothesis of non-Fredholm property in algebras of weighted shift operators.
    Izvestiya VUZ. Matematika, 39(10):76-86, 1995.
    in Russian. English transl.: Russian Mathematics, 39(10):73-83, 1995.
  • 4. B. Dacorogna.
    Direct Methods in the Calculus of Variations, volume 78 of Applied Mathematical Sciences.
    Springer Verlag, Berlin, Heidelberg, 1989. MR 90e:49001
  • 5. B. Dacorogna and J. Moser.
    On a partial differential equation involving the Jacobian determinant.
    Ann. Inst. H. Poincaré. Analyse Nonlinéaire, 7(1):1-26, 1990.
    MR 91i:58148.
  • 6. J. Diestel.
    Sequences and Series in Banach Spaces, volume 92 of Graduate Texts in Mathematics.
    Springer-Verlag, Berlin, 1984. MR 85i:46020
  • 7. M. E. Drakhlin and E. Stepanov.
    $\Gamma$-convergence for a class of functionals with deviating argument.
    J. Convex Analysis, 4(1):69-89, 1997. MR 98j:49022
  • 8. M.E. Drakhlin.
    An inner superposition operator in spaces of summable functions.
    Izvestiya VUZ. Matematika, 30(5):18-24, 1986.
    in Russian. MR 88b:47039.
  • 9. M.E. Drakhlin.
    On convergence of sequences of internal superposition operators.
    Functional Diff. Equations. Israel Seminar, 1:83-94, 1993. MR 95g:47047
  • 10. M.E. Drakhlin and E. Stepanov.
    Convergence of composition operators and optimal control problems.
    Proc. of 2nd World Congress on Nonlinear Analysis, 30:505-512, 1997. MR 99k:47064
  • 11. M.E. Drakhlin and E. Stepanov.
    Weak convergence of inner superposition operators.
    Proc. Amer. Math. Soc., 126(1):173-179, 1998. MR 98c:47038
  • 12. N. Dunford and J.T. Schwartz.
    Linear Operators, vol. 1, General Theory.
    Interscience Publ. Ltd. N.Y., 1958. MR 22:8302
  • 13. R.P. Halmos.
    Measure Theory, volume 18 of Graduate Texts in Mathematics.
    Springer-Verlag, Berlin, 1974.
  • 14. M. A. Krasnoselskii, P. P. Zabreiko, E.I. Pustyl'nik, and P.E. Sobolevskii.
    Integral Operators in the Spaces of Summable Functions.
    ``Nauka'', Moscow, 1966.
    in Russian. English transl.: Noordhoff International Publishing, Leyden, 1975.
  • 15. J. Moser.
    On the volume element on a manifold.
    Trans. Amer. Math. Soc., 120:286-294, 1965. MR 32:409
  • 16. T. Rivière and D. Ye.
    Un resolution de l'equation a forme volume prescrit.
    Comptes Rendus Acad. Sci. Paris. Ser. I.-Math., 319(1):25-28, 1994.
    in French. MR 95f:35055.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 47B38, 47A67, 34K05

Retrieve articles in all journals with MSC (1991): 47B38, 47A67, 34K05

Additional Information

Luigi De Pascale
Affiliation: Dipartimento di Matematica, Universitá di Pisa, via Buonarrotti 2, 56127 Pisa, Italy; Scuola Normale Superiore, Piazza dei Cavalieri 7, 56126 Pisa, Italy

Eugene Stepanov
Affiliation: Computer Technology Department, St. Petersburg Inst. of Fine Mechanics and Optics, 14 Sablinskaya ul., 197101 St. Petersburg, Russia

Received by editor(s): May 5, 1997
Received by editor(s) in revised form: March 11, 1998
Published electronically: March 2, 2000
Dedicated: Dedicated to N.V. Azbelev on the occasion of his 75th birthday
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society